Withdrawal effects Sertraline

Patient

Q: I am coming off of Sertraline which I have been on for approx 3 years. I'm experiencing withdrawal symptoms such as headaches, nausea, dizziness, anxiety and now feeling quite low in my mood. I'm due to start a new job in about 6 weeks and don't want to mess it up. Should I continue to come off of the drug or should I go back to my normal dose of 50 mg, I have been taking 25 mg for approximately 2 weeks now. What I'm not sure about is whether I should take this drug for the rest of my life and just get on with it. I have been on and off antidepressants for the past 20 years. Any advice would be greatly appreciated as I can't get an appointment with my GP for another month. Thank you

Symptoms:  Anxiety, nausea, dizziness, headaches, low mood, irritability.
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

Q: Hi.. So I been extemely sick from stopping Celexa 40 mg cold turkey. I started to get exteme panic attack which send ...

Q: I have been taking the anti depressant drug citalopram for a couple of months now but haven't been feeling myself on ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews